I am taking Depakote. Feeling more depressed so depressed that I'm afraid I am right at 220 some lbs now and all its doing is make me even more miserable about myself. I have no energy. I know its the Depakote only because i know that before I took Depakote i was 207. Should i suggest to my doctor about taking Lamtical? All I know that it surprises me that on the side effects list it says nothing about weight gain or having a lot of appetite?
Hi, betheny! Depakote is an odd medication in that it can cause anorexia OR increased appetite/weight gain:
Very common (10% or more): Anorexia
Common (1% to 10%): Weight loss/gain, increased appetite, hyponatremia*
Lamictal might be an option; Topamax is fairly weight neutral in most folks.
Regards and good luck! Wildcat
Beth; Yes if you are feeling as bad or worse you should get into the doctor and make sure you tell the doctor about the weight gain. And see what else would be a better medication. I find it is better to let them decide What new medication to give you. Many doctors don't really want to be told to prescribe a medication unless you have been on it before and gotten good results. But you really should get in as soon as you can. best of luck and don't worry too much you have many different things the doctor can do yet.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depakote ER - Hello. I was prescribed Depakote 500mg's twice daily and also Pristiq 50mg once daily?
Posted 30 Sep 2009 • 1 answer
Posted 1 May 2010 • 3 answers
Posted 29 Jun 2011 • 7 answers
Hi, Im new and scared, was just recently diagnosed bipolar 2, I was started on depakote er 250mg one
Posted 4 Nov 2011 • 7 answers
Posted 2 Nov 2013 • 4 answers